What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before the first event at Jul 22, 2:10 PM EST, 15 minutes earlier.
Area forecast discussion, Jul 22, 2:10 PM EST, 15 minutes before
Area Forecast Discussion
National Weather Service State College PA
310 PM EDT Mon Jul 22 2019
.SYNOPSIS...
An area of heavier showers along with scattered thunderstorms
containing heavy rain and gusty winds will impact the region
this afternoon into this evening. By Tuesday, a wavy front will
slowly settle south of the region, finally delivering some
cooler and drier air that will last through the end of the
week. High pressure will then move offshore, bringing warmer
conditions for next weekend.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
Frontal boundary interacting with high PWAT air over the region
this afternoon and evening. This boundary will sag slowly
southward over the next 18 hrs, but not before producing an area
of heavier showers over the SE 2/3rds of the CWA. Tstms also
beginning to blossom over the S/SE where earlier sunshine and
deep tropical air have enhanced instability ahead of a
deepening mid level shortwave.
SPC just issued Svr Watch #538 for my far SE counties where most
warming has occurred, with primary severe threat being localized
damaging winds through mainly the late afternoon hours.
Latest convective models focusing heavy rain threat in general
area of our current flood watch, and aligned well with the
moderate category of the WPC Excessive Rainfall. But enough
differences to keep from honing in on a specific area, so had
to keep flood potential area broad, dependent on where cells
ultimately train over the same areas. Primary area of concern
is over far SE counties, with more localized potential from
south of IPT back toward AOO/JST.
The front is made to move slowly through the SE zones this
evening and overnight, maintaining a good chance of lingering
showers into at least early Tuesday. Drier air working into the
region behind the front should bring much lower dewpoint air to
most of the CWA by this time tomorrow.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
Time for a cool change. Tuesday will begin an extended period of
refreshingly cooler and noticeably drier (less humid) weather
in central PA.
The cold front is slow to push east of the I-95 corridor with
the back edge of showers possibly clipping the far southeast
zones in the morning.
A rather deep (seasonably-adjusted) upper level trough moving
through the Appalachians could touch off an isolated shower in
spots during the afternoon Tuesday-Wednesday. Otherwise, it will
remain pleasant and dry through the end of the week.
&&
.LONG TERM /FRIDAY THROUGH SUNDAY/...
Typical summertime heat/humidity should make a return by the
weekend with an increasing risk of PM thunderstorms into early
next week. Temperatures will trend near to above average.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Active weather so will keep this simple. Front slowly sagging
south across CWA this afternoon and evening. South of the front,
periods of rain showers with stronger tstms will persist into
the evening hours with torrential rain/gusty wind and reductions
in the vicinity of heavier convection. North of the front,
ligher rain showers will gradually diminish, but restrictions
will be more widespread and linger through tonight.
.Outlook...
Tue...Early AM low cigs possible Laurel Highlands.
Wed-Fri...No sig wx expected.
&&
.CTP WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until 2 AM EDT Tuesday for PAZ036-056>059-
063>066.
Flash Flood Watch until 8 PM EDT this evening for PAZ033>035-
051>053.
&&
SYNOPSIS...La Corte/RXR
NEAR TERM...La Corte/RXR
SHORT TERM...Steinbugl
LONG TERM...Steinbugl
AVIATION...Martin
Hazardous weather outlook, Jul 22, 1:45 PM EST, 40 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
245 PM EDT Mon Jul 22 2019
PAZ004-005-231845-
Warren-McKean-
245 PM EDT Mon Jul 22 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ057>059-064>066-231845-
Dauphin-Schuylkill-Lebanon-Adams-York-Lancaster-
245 PM EDT Mon Jul 22 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...
...SEVERE THUNDERSTORM WATCH 538 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
Severe Thunderstorm Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ036-056-063-231845-
Franklin-Perry-Cumberland-
245 PM EDT Mon Jul 22 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 2 AM EDT TUESDAY...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ033>035-051>053-231845-
Somerset-Bedford-Fulton-Montour-Northumberland-Columbia-
245 PM EDT Mon Jul 22 2019
...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.
Flash Flood Watch.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report significant hazardous weather.
PAZ019-024>028-045-046-049-050-231845-
Southern Centre-Cambria-Blair-Huntingdon-Mifflin-Juniata-
Southern Clinton-Southern Lycoming-Union-Snyder-
245 PM EDT Mon Jul 22 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Localized heavy rain and flash flooding are possible through early
evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
PAZ006-010>012-017-018-037-041-042-231845-
Potter-Elk-Cameron-Northern Clinton-Clearfield-Northern Centre-Tioga-
Northern Lycoming-Sullivan-
245 PM EDT Mon Jul 22 2019
This Hazardous Weather Outlook is for central Pennsylvania.
.DAY ONE...This afternoon and tonight.
Localized heavy rain and flash flooding are possible through early
evening.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
RXR
In the hours before
Special weather statement, Jul 22, 12:55 PM EST, 1 hour 30 minutes before
Special Weather Statement
National Weather Service State College PA
155 PM EDT Mon Jul 22 2019
PAZ056-063-221830-
Perry PA-Cumberland PA-
155 PM EDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF PERRY AND CUMBERLAND
COUNTIES UNTIL 230 PM EDT...
At 154 PM EDT, Doppler radar indicated a strong thunderstorm near
Loysville, moving northeast at 30 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Schlusser, Newport, Duncannon, New Bloomfield, Carlisle Springs,
Loysville, Shermansdale and Landisburg.
LAT...LON 4036 7743 4050 7711 4040 7701 4039 7703
4037 7702 4036 7700 4036 7697 4033 7694
4020 7731
TIME...MOT...LOC 1754Z 240DEG 25KT 4032 7729
TyburskiSpecial weather statement, Jul 22, 1:09 PM EST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service State College PA
209 PM EDT Mon Jul 22 2019
PAZ036-064-221845-
Adams PA-Franklin PA-
209 PM EDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF ADAMS AND FRANKLIN
COUNTIES UNTIL 245 PM EDT...
At 208 PM EDT, Doppler radar indicated a strong thunderstorm over
Waynesboro, moving northeast at 30 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Waynesboro, Greencastle, Wayne Heights, Mont Alto, Rouzerville, State
Line, Fairfield, Quincy and Penn State Mont Alto.
LAT...LON 3978 7775 3989 7748 3980 7735 3972 7748
3972 7771
TIME...MOT...LOC 1808Z 240DEG 24KT 3975 7761
TyburskiSpecial weather statement, Jul 22, 1:19 PM EST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service State College PA
219 PM EDT Mon Jul 22 2019
PAZ065-221845-
York PA-
219 PM EDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF YORK COUNTY UNTIL 245
PM EDT...
At 218 PM EDT, Doppler radar indicated a strong thunderstorm near
Stewartstown, moving northeast at 30 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Delta, Sunnyburn, Susquehanna Trails, Fawn Grove, Peach Bottom and
Airville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 3973 7661 3985 7636 3983 7635 3977 7627
3973 7624 3972 7624 3972 7662
TIME...MOT...LOC 1818Z 240DEG 24KT 3969 7653
TyburskiSpecial weather statement, Jul 22, 1:26 PM EST, 59 minutes before
Special Weather Statement
National Weather Service State College PA
226 PM EDT Mon Jul 22 2019
PAZ052-058-221900-
Northumberland PA-Schuylkill PA-
226 PM EDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL AND
NORTHUMBERLAND COUNTIES UNTIL 300 PM EDT...
At 226 PM EDT, Doppler radar indicated a strong thunderstorm over
Tower City, moving northeast at 35 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Mount Carmel, Minersville, Kulpmont, Ashland, Tremont, Girardville,
Tower City, Lavelle, Marlin, Forrestville, Branchdale, Seltzer,
Donaldson, Fountain Springs, Heckscherville, Wilburton Number One,
Buck Run, Klingerstown, Beurys Lake and Leck Kill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4069 7623 4054 7652 4066 7670 4065 7672
4066 7674 4084 7641 4083 7640 4077 7638
4080 7630
TIME...MOT...LOC 1826Z 241DEG 29KT 4062 7658
TyburskiSpecial weather statement, Jul 22, 1:53 PM EST, 32 minutes before
Special Weather Statement
National Weather Service State College PA
253 PM EDT Mon Jul 22 2019
PAZ064-221930-
Adams PA-
253 PM EDT Mon Jul 22 2019
...STRONG THUNDERSTORMS WILL AFFECT PARTS OF ADAMS COUNTY UNTIL 330
PM EDT...
At 253 PM EDT, Doppler radar indicated strong thunderstorms along a
line extending from near Gettysburg to Emmitsburg. Movement was east
at 30 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Gettysburg, Hampton, Littlestown, Carroll Valley, McSherrystown, Lake
Meade, Bonneauville, New Oxford, Lake Heritage, Biglerville,
Heidlersburg, Hunterstown, McKnightstown, Two Taverns, Gettysburg
National Military Park, Liberty Mountain Resort and Gettysburg
College.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 3991 7730 4000 7701 3972 7703 3972 7739
TIME...MOT...LOC 1853Z 249DEG 25KT 3987 7726 3972 7732
Tyburski
Special weather statement, Jul 22, 2:10 PM EST, 15 minutes before
Special Weather Statement
National Weather Service State College PA
310 PM EDT Mon Jul 22 2019
PAZ057>059-221945-
Lebanon PA-Dauphin PA-Schuylkill PA-
310 PM EDT Mon Jul 22 2019
...A STRONG THUNDERSTORM WILL AFFECT PARTS OF SCHUYLKILL...DAUPHIN...
AND LEBANON COUNTIES UNTIL 345 PM EDT...
At 310 PM EDT, Doppler radar indicated a strong thunderstorm near
Fort Indiantown Gap, moving northeast at 30 mph.
Wind gusts of up to 55 mph are possible.
Locations impacted include...
Valley View, Pine Grove, Lykens, Tremont, Williamstown,
Fredericksburg, Tower City, Donaldson, Harper Tavern, Lickdale, Fort
Indiantown Gap, Penn National Race Course, Dehart Dam, Jonestown,
Wiconisco, Hegins, Ravine, Muir, Orwin and Newtown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Minor flooding may develop. Do not drive into water covering the
roadway.
&&
LAT...LON 4052 7634 4049 7644 4045 7637 4035 7668
4051 7679 4073 7640 4052 7625
TIME...MOT...LOC 1910Z 240DEG 24KT 4047 7665
Tyburski